Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 53, NWS Quad Cities, IA

June 19, 20096 counties in Iowa; Rock Island County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 19, 2009, 5:03 PM CDT for 6 counties in Iowa; Rock Island County, Illinois. It was in force for 57 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2009, 5:03 PM CDT (22:03 UTC)
Expired
Jun 19, 2009, 6:00 PM CDT
In force
57 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Cedar County, IA, Johnson County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Washington County, IA, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 29 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 5:15 PM CDTTSTM WND GST 75Se Nichols, IATREE LIMBS DOWN.
Jun 19, 5:15 PM CDTTSTM WND GST 85Nichols, IAUPDATED INFORMATION. 20 INCH DIAMETER TREE LIMBS DOWN. ALSO A FENCE IS GONE. WIND ESTIMATED TO BE 80 TO 85 MPH. A LOT OF TREE DAMAGE IN THE AREA. RAINFALL 4.20 INCHES. ONLY TYPICAL FLOODING ISSUES WITH HEAVY RAINS.
Jun 19, 5:16 PM CDTTSTM WND GST 62Muscatine, IA
Jun 19, 5:20 PM CDTTSTM WND DMG1 S Muscatine, IA10 TO 15 INCH DIAMETER TREE LIMBS DOWN.
Jun 19, 5:30 PM CDTTSTM WND DMG3 S Stockton, IADAMAGE TO OUTBUILDINGS AND TREES.
Jun 19, 5:33 PM CDTTSTM WND GST 70Sw Blue Grass, IA
Jun 19, 5:35 PM CDTTSTM WND DMGWalcott, IA2.5 TO 3 FOOT DIAMETER TREES DOWN IN TOWN.
Jun 19, 5:35 PM CDTTSTM WND GST 60Walcott, IA
Jun 19, 5:40 PM CDTTSTM WND DMGNe Davenport, IA6 INCH AND 8 INCH BRANCHES DOWN
Jun 19, 5:41 PM CDTTSTM WND DMG1 N Davenport, IALARGE HARDWOOD MAPLE TREE DOWN.
Jun 19, 5:42 PM CDTTSTM WND GST 67Davenport, IA
Jun 19, 5:45 PM CDTTSTM WND GST 63Moline, ILCORRECTED TIME OF OBSERVATION. LASTED FROM 545 TO 552 PM.
Jun 19, 5:52 PM CDTTSTM WND GST 63Moline, IL
Jun 19, 5:53 PM CDTTSTM WND DMG2 Se Eldridge, IACLUSTER OF TREES BLOWN DOWN. TIME ESTIMATED.
Jun 19, 6:00 PM CDTTSTM WND DMG1 N Moline, ILMANY TREE BRANCHES DOWN. REPORT FROM COCORAHS OBSERVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 2:24 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2575 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2575 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
1.9
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 192203 RRA
SVRDVN
IAC031-103-115-139-163-183-ILC161-192300-
/O.NEW.KDVN.SV.W.0053.090619T2203Z-090619T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
503 PM CDT FRI JUN 19 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CEDAR COUNTY IN EAST CENTRAL IOWA...
  SOUTHEASTERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
  MUSCATINE COUNTY IN EAST CENTRAL IOWA...
  SCOTT COUNTY IN EAST CENTRAL IOWA...
  SOUTHWESTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
  NORTHERN LOUISA COUNTY IN SOUTHEAST IOWA...
  NORTHEASTERN WASHINGTON COUNTY IN SOUTHEAST IOWA...

* UNTIL 600 PM CDT.

* AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED APPROXIMATELY NEAR LONE
  TREE...OR 11 MILES NORTH OF COLUMBUS JUNCTION...AND MOVING
  NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NICHOLS AROUND 510 PM CDT...
  WEST LIBERTY AROUND 515 PM CDT...
  ATALISSA AROUND 520 PM CDT...
  WILTON AROUND 525 PM CDT...
  DURANT AROUND 530 PM CDT...
  DONAHUE AROUND 545 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND...AND IT REMAINS A 
THREAT.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4177 9111 4176 9075 4174 9073 4175 9068
      4174 9043 4133 9046 4133 9147 4157 9156
TIME...MOT...LOC 2203Z 241DEG 50KT 4144 9139

$$

ERVIN
3 follow-up statements
000 
WWUS53 KDVN 192221
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
521 PM CDT FRI JUN 19 2009

IAC103-115-183-192230-
/O.CAN.KDVN.SV.W.0053.000000T0000Z-090619T2300Z/
JOHNSON IA-WASHINGTON IA-LOUISA IA-
521 PM CDT FRI JUN 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LOUISA...NORTHEASTERN
WASHINGTON AND SOUTHEASTERN JOHNSON COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING DAMAGING WINDS HAS 
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4163 9136 4177 9111 4176 9076 4174 9073
      4175 9068 4174 9043 4133 9046 4134 9137
TIME...MOT...LOC 2220Z 241DEG 50KT 4155 9110

$$

IAC031-139-163-ILC161-192300-
/O.CON.KDVN.SV.W.0053.000000T0000Z-090619T2300Z/
CEDAR IA-SCOTT IA-MUSCATINE IA-ROCK ISLAND IL-
521 PM CDT FRI JUN 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN ROCK ISLAND...MUSCATINE...SCOTT AND SOUTHERN CEDAR
COUNTIES...

AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED APPROXIMATELY NEAR
ATALISSA...OR 9 MILES NORTH OF MUSCATINE...MOVING NORTHEAST AT 55 
MPH. 75 MPH WINDS HAVE JUST BEEN OBSERVED IN NICHOLS IOWA...IN 
WESTERN MUSCATINE COUNTY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILTON...LIME CITY AND SWEETLAND CENTER AROUND 525 PM CDT...
  DURANT...SUNBURY AND STOCKTON AROUND 530 PM CDT...
  NEW LIBERTY AND WALCOTT AROUND 535 PM CDT...
  PLAINVIEW AND MAYSVILLE AROUND 540 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS ALREADY PRODUCED WIND DAMAGE...AND IT REMAINS A 
THREAT.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4163 9136 4177 9111 4176 9076 4174 9073
      4175 9068 4174 9043 4133 9046 4134 9137
TIME...MOT...LOC 2220Z 241DEG 50KT 4155 9110

$$

ERVIN
000 
WWUS53 KDVN 192223
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
523 PM CDT FRI JUN 19 2009

IAC031-139-163-ILC161-192300-
/O.CON.KDVN.SV.W.0053.000000T0000Z-090619T2300Z/
CEDAR IA-SCOTT IA-MUSCATINE IA-ROCK ISLAND IL-
523 PM CDT FRI JUN 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN ROCK ISLAND...MUSCATINE...SCOTT AND SOUTHERN CEDAR
COUNTIES...

AT 521 PM CDT...TRAINED SPOTTERS REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS
STORM WAS LOCATED APPROXIMATELY NEAR MOSCOW...OR 8 MILES NORTH OF
MUSCATINE...MOVING NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLEASANT PRARIE AROUND 530 PM CDT...
  DURANT...STOCKTON AND SUNBURY AROUND 535 PM CDT...
  PLAINVIEW...WALCOTT AND NEW LIBERTY AROUND 540 PM CDT...
  DONAHUE...MAYSVILLE AND DIXON AROUND 545 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.

&&

LAT...LON 4163 9136 4177 9111 4176 9076 4174 9073
      4175 9068 4174 9043 4133 9046 4134 9137
TIME...MOT...LOC 2223Z 242DEG 49KT 4154 9106

$$

ERVIN
000 
WWUS53 KDVN 192302
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
602 PM CDT FRI JUN 19 2009

IAC031-139-163-ILC161-192312-
/O.EXP.KDVN.SV.W.0053.000000T0000Z-090619T2300Z/
CEDAR IA-SCOTT IA-MUSCATINE IA-ROCK ISLAND IL-
602 PM CDT FRI JUN 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROCK ISLAND...
MUSCATINE...SCOTT AND SOUTHERN CEDAR COUNTIES HAS EXPIRED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4163 9136 4177 9111 4176 9076 4174 9073
      4175 9068 4174 9043 4133 9046 4134 9137
TIME...MOT...LOC 2223Z 242DEG 49KT 4153 9106

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:04 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 19, 2:04 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
204 PM CDT FRI JUN 19 2009

.SYNOPSIS...
SEVERE WEATHER HAS ALREADY IMPACTED THE CWA THIS MORNING IN THE
NORTH...AND REMAINS A HIGH THREAT THROUGH MID EVENING WHEN A COLD
FRONT WILL SWEEP EASTWARD THROUGH THE CWA. CLEARING IN THE WAKE OF
THE MORNING STORMS HAS ALLOWED FOR A QUICK RECOVERY ON TEMPERATURES
BACK TO THE UPPER 80S TO LOWER 90S OVER MUCH OF THE CWA.  DEWPOINTS
ARE 70 TO 78 OVER THE AREA AGAIN...AND WE HAVE LESS CAPPING THAN
SEEN YESTERDAY.  OUR WIND PROFILE STRONGLY SUPPORTS SUPERCELLS AND
ORGANIZED MULTICELL BOWING LINES.
&&

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
AFTERNOON SUPERCELLS WILL LIKELY FORM ALONG BOUNDARY LEFT BEHIND
FROM THE OVERNIGHT STORMS. ONE BOUNDARY IS FROM WATERLOO THROUGH DES
MOINES...AND ANOTHER IS ALONG INTERSTATE 80 IN IOWA AND ILLINOIS.
ADDITIONAL ISOLATED SUPERCELLS COULD FORM IN OTHER AREAS DURING PEAK
HEATING BETWEEN 3 AND 5 PM. THESE STORMS WILL ALL BE CAPABLE OF
PRODUCING TORRENTIAL RAIN...GOLF BALL SIZE HAIL...SEVERE WIND
GUSTS...AND TORNADOES.  STORMS ALONG BOUNDARIES WITH LOCALLY BACKED
SOUTHEAST WINDS MAY BE CAPABLE OF PRODUCING MORE LONG LIVED
TORNADOES.  AS OF 2 PM...STORMS HAVE FIRED IN SOUTHWEST IOWA...AND
NORTHWEST MISSOURI...WITH EMBEDDED SUPERCELLS ALREADY OCCURRING.
THESE STORMS WILL IMPACT THE AREA THROUGH THIS EVENING.

BY EARLY EVENING...A ORGANIZED LINE OF SEVERE STORMS...WITH BOWING
SEGMENTS AND EMBEDDED SUPERCELLS IS LIKELY OVER MIDWEST...AND SHOULD
IMPACT MUCH OF THE CWA. WIND GUSTS TO 70 MPH ARE LIKELY...WITH SOME
BOWING SEGMENTS CAPABLE OF OVER 75 MPH THROUGH MID EVENING. EMBEDDED
SUPERCELLS AND NOTCHES IN LINE SEGMENTS MAY ALSO PRODUCE BRIEF
TORNADOES DURING THE STORM EVOLUTION INTO A MATURE LINE.  HEAVY
RAINFALL MAY RESULT IN FLASH FLOODING DUE TO RAINFALL RATES...BUT
THIS SEEMS A LOW RISK IN ANY ONE SPOT AND NO FLASH FLOOD WATCH WILL
BE ISSUED AT THIS TIME...THOUGH ONE MAY BE REQUIRED ONCE IT BECOMES
CLEAR ON WHERE THE STORMS MAY TRAIN OR PRODUCE THE MOST SIGNIFICANT
RAINFALL.

LATER TONIGHT...AFTER 10 PM...SKIES SHOULD CLEAR GRADUALLY AND WINDS
WILL BECOME WESTERLY AS DRY AIR FILTERS IN BEHIND THE COLD FRONT. NO
ADDITIONAL SEVERE WEATHER IS EXPECTED.  SATURDAY APPEARS
PLEASANT...WITH PARTLY TO MOSTLY SUNNY SKIES AND HIGHS IN THE LOWER
TO MID 80S.
...ERVIN...

.LONG TERM...SUNDAY THROUGH NEXT FRIDAY...SUMMER TYPE WEATHER
PATTERN CONTINUES THROUGH THE EXTENDED FORECAST PERIOD.

SUNDAY THROUGH WEDNESDAY...THE ECMWF/GFS ARE SIMILAR IN PROGGING AN
500MB SHORTWAVE TO MOVE ACROSS KANSAS..NEBRASKA AND WESTERN IOWA ON
SUNDAY. MOST OF THE ENERGY ASSOCIATED WITH THIS WAVE SHOULD PASS TO
OUR WEST...BUT THERE IS A SLIGHT CHANCE IT COULD PRODUCE SHOWERS
AND THUNDERSTORMS ON SUNDAY. BOTH MODELS THEN BUILD AN UPPER LEVEL
RIDGE OVER THE UPPER MID WEST ON MONDAY THROUGH WEDNESDAY. THIS
RIDGE SHOULD KEEP THE AREA MAINLY DRY. HOWEVER...HIGH TEMPERATURES
WILL BE HOT...RANGING IN THE UPPER 80S TO AROUND 90 DEGREES EACH
DAY. SURFACE DEWPOINTS WILL ALSO BE IN THE UPPER 60S TO LOW 70S
WHICH WILL PRODUCE VERY MUGGY AND HUMID CONDITIONS.

THURSDAY AND FRIDAY...SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE
POSSIBLE THURSDAY AND FRIDAY AS THE LONG RANGE MODELS PROG MULTIPLE
WEAK SHORTWAVES TO MOVE NEAR OR ACROSS THE FORECAST AREA. ...KUHL...

&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGHOUT THE FORECAST PERIOD EXCEPT
FOR IN AREAS OF +TSRAGR. ANY +TSRAGR WILL BE CABLE OF PRODUCING LIFR
CONDITIONS WITH CIGS BELOW 1000FT...VSBYS BELOW 1/2SM FG AND STRONG
WINDS VRB35G50KT.  A SEVERE THUNDERSTORM WATCH IS IN EFFECT ACROSS
THE FORECAST AREA.  ...KUHL...

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

ERVIN/KUHL
Hazardous weather outlook, Jun 19, 9:31 AM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
931 AM CDT FRI JUN 19 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-200945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
931 AM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP OVER THE AREA TODAY AND ARE LIKELY TO
BE SEVERE AND PRODUCE LOCALLY HEAVY RAINFALL. THE ATMOSPHERE IS
VERY UNSTABLE AND WINDS ALOFT SUPPORT WELL ORGANIZED THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING STRAIGHT-LINE WINDS. INTENSE RAINFALL
WILL OCCUR WITH THESE STORMS THAT MAY CAUSE MINOR FLOODING. WHERE
MULTIPLE THUNDERSTORMS TRACK OVER THE SAME AREA...FLASH FLOODING
IS LIKELY.

THE FIRST GROUP OF THUNDERSTORMS IS CURRENTLY EXITING THE
AREA...AFTER PRODUCING SIGNIFICANT WIND DAMAGE AND SOME LARGE HAIL
OVER EASTERN IOWA AND NORTHWEST ILLINOIS.

THE THREAT OF SEVERE WEATHER WILL END LATER TONIGHT WHEN THE COLD
FRONT EXITS THE AREA.

THE STORM PREDICTION CENTER HAS ALMOST ALL OF THE AREA UNDER A
MODERATE RISK OF SEVERE THUNDERSTORMS...THUS AN EMERGENCY MANAGEMENT
CONFERENCE CALL IS SCHEDULED FOR 11 AM TODAY TO DISCUSS THE SEVERE
THREAT.

IN ADDITION...SOME AREA RIVERS ARE EXPERIENCING GENERALLY MINOR
FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD
WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TODAY. REPORTS OF STRONG WINDS...
WIND DAMAGE AND RAINFALL AMOUNTS WILL BE APPRECIATED.

ERVIN

In the hours before

Local storm report, Jun 19, 4:41 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
441 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     BATAVIA                 40.99N 92.17W
06/19/2009  E60 MPH          JEFFERSON          IA   TRAINED SPOTTER

            ESTIMATED 50 TO 60 MPH WIND GUST. RELAYED FROM NWS DMX.

&&
Local storm report, Jun 19, 4:42 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
442 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     FLASH FLOOD      6 WNW WILLIAMSBURG      41.70N 92.12W
06/19/2009                   IOWA               IA   TRAINED SPOTTER

            WATER OVER BOTH LANES OF I-80 AT MILE MARKER 214.

&&

LEGRO
Local storm report, Jun 19, 4:45 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND DMG     2 NE PLEASANT PLAIN     41.17N 91.83W
06/19/2009                   WASHINGTON         IA   TRAINED SPOTTER

            WINDS AT LEAST 70 MPH PUSHING PARKED CAR BACKWARDS WITH
            CAR POINTED INTO WIND. TREES ALSO BEING BLOWN OVER IN THE
            AREA.

&&
Local storm report, Jun 19, 4:52 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
452 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     MACOMB                  40.47N 90.68W
06/19/2009                   MCDONOUGH          IL   TRAINED SPOTTER

            TREE DOWN ACROSS INTERSECTION OF GRANT STREET AND SOUTH
            JOHNSON STREET. TIME ESTIMATED.

&&
Local storm report, Jun 19, 4:57 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
457 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND DMG     3 NNE CHARLIE HEATH MEM 40.61N 91.87W
06/19/2009                   VAN BUREN          IA   TRAINED SPOTTER

            3 TO 4 INCH DIAMETER BRANCHES DOWN.

&&
Local storm report, Jun 19, 4:59 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
459 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     FLASH FLOOD      MARENGO                 41.80N 92.07W
06/19/2009                   IOWA               IA   TRAINED SPOTTER

            WATER OVER ONE LANE OF HIGHWAY 6. ALSO 1.80 INCHES OF
            RAIN SINCE 3 PM.

&&

LEGRO

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:17 PM CDTRiver Flood WarningDVNLee24 hr
Jun 19, 7:00 AM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Linn60 min
Jun 19, 7:28 AM CDTSevere Thunderstorm WarningDVNBuchanan32 min
Jun 19, 7:45 AM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware, Dubuque, Jones, Linn60 min
Jun 19, 8:17 AM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jackson, Jones58 min
Jun 19, 8:33 AM CDTSevere Thunderstorm WarningDVNClinton, Jackson57 min
Jun 19, 9:02 AM CDTSevere Thunderstorm WarningDVNDubuque58 min
Jun 19, 4:00 PM CDTTornado WarningDVNDes Moines, Lee45 min
Jun 19, 4:19 PM CDTSevere Thunderstorm WarningDVNLee, Van Buren56 min
Jun 19, 4:24 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Keokuk, Van Buren, Washington54 min
Jun 19, 4:36 PM CDTFlash Flood WarningDVNBenton, Cedar, Iowa, Johnson, Linn3 hr
Jun 19, 4:42 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Keokuk, Louisa, Muscatine, Washington46 min
Jun 19, 4:48 PM CDTFlash Flood WarningDVNCedar, Clinton, Jackson, Jones3 hr
Jun 19, 5:03 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Lee, Louisa72 min
Jun 19, 5:12 PM CDTFlash Flood WarningDVNCedar, Clinton, Louisa, Muscatine, Scott91 min
Jun 19, 5:28 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Muscatine, Scott62 min
Jun 19, 1:48 AM CDTSpecial Weather StatementDVNStephenson57 min
Jun 19, 4:10 PM CDTSevere Thunderstorm WarningDVNHancock, McDonough41 min
Jun 19, 4:37 PM CDTTornado WarningDVNHenderson, Warren17 min
Jun 19, 5:09 PM CDTFlash Flood WarningDVNCarroll, Jo Daviess, Stephenson3 hr
Jun 19, 5:39 PM CDTSevere Thunderstorm WarningDVNBureau, Henry, Putnam66 min
Jun 19, 6:07 PM CDTSevere Thunderstorm WarningDVNCarroll, Whiteside38 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.